Sinemet side effect: I have Parkinson... - Parkinson's Movement

Parkinson's Movement
15,879 members14,905 posts

Sinemet side effect

I have Parkinson symptoms 5 years ago and formally diagnosed last October and started Sinemet , I noticed phlegm postnatal drip and hacking cough about 1-2 hours of taking it, anyone having this happen? I also noticed mild swelling around my ankles and feet and water retention all over so that my dress size increased and I gained weight

10 Replies
oldestnewest

I definitely have water retention. I know because my knee often swells up so that it pops under my kneecap when I walk or do steps. If I take ibuprofen the swelling goes down. I have found that if I eat 1/2 grapefruit with breakfast it helps minimize water retention. I know some people claim that you shouldn't eat grapefruit with Parkinson's medications, but I have found no information on the medication pamphlet or online information which says there is a conflict with grapefruit and Sinemet.

1 like
Reply

Ack! That weight gain is driving me crazy. None of my clothes fit anymore!

1 like
Reply

I have the phlegm and cough and am on ropinirole extended release 8mg and carbidopa/levidopa 4.5 mg daily...no water retention...but have taken 3 years and gained 30 lbs. Very Frustrating. But the meds are working wonderful to control my PD symptoms. Unfortunately there are side effects that come along with all meds. It took me 3 years to get a diagnosis. I am also taking amantadine, zoloft, azilect, and clonazapam. In all, 21 pills a day. I exercise every day...take dance lessons twice a week, and try to keep moving as much as I can.

3 likes
Reply

Have you told your neurologist? You don't have to take a specific Pd medication, there are others!

Reply

Like what @johnPepper?

Reply

I have had that post nasal drip ropy saliva thing for a year. Wake up gagging every day. These are the things that help. Nasal lavage, Flonase spray, occasional Zyrtec, putting a few drops of organic cider vinegar on back of tongue and using it to clean the tongue, saline nasal spray. During allergy season it's worse. Nac supplement seems to help as well. Good luck

Reply

My husband is having the same issue have you found anything to help with? Let me know. He also has PSP

Reply

Yes I've gained 20 lbs this year and I have to clear my nose and throat every morning for at least 2 hours...

Reply

My husband has been taking Sinemet for his Parkinson's for years. He started having watery eyes, along with sneezing and runny nose. His ankles also retain water.

Reply

I have same problem with post nasel drip.its worse when laying down though

Reply

You may also like...